Alert archive / New Mexico / Wind Advisories in 2017

Wind Advisory 44, NWS Albuquerque, NM

December 3, 2017

NWS Albuquerque, NM issued this wind advisory at Dec 3, 2017, 3:49 AM MST. It took effect at Dec 3, 2017, 6:00 PM MST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2017, 3:49 AM MST (10:49 UTC)
In effect from
Dec 3, 2017, 6:00 PM MST
Expired
Dec 4, 2017, 3:00 PM MST
In force
21 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

644 
WWUS75 KABQ 031049
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
349 AM MST Sun Dec 3 2017

NMZ513>515-031900-
/O.NEW.KABQ.WI.Y.0044.171204T0100Z-171204T1900Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
349 AM MST Sun Dec 3 2017

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MST
MONDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 6 PM this evening to noon MST
Monday. 

* LOCATION...Sangre de Cristo Mountains.

* WINDS...Sustained westerly winds 25 to 35 mph with gusts to 
  near 50 mph. 

* TIMING...The strongest winds are expected to develop this 
  evening, peak in strength overnight through Monday morning, 
  before gradually diminishing. 

* VISIBILITY...Areas of snow will accompany the strong winds
  tonight through early Monday morning resulting in reduced
  visibilities in blowing snow. Snowfall accumulations up to 2 or
  3 inches will be possible at the highest elevations and west
  facing slopes. 

* LOCAL IMPACTS...Items such as trash cans, outdoor furniture, and
  other loose or lightweight outdoor objects may become airborne.
  Difficult driving conditions can be expected for high profile
  vehicles.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
5 follow-up statements
054 
WWUS75 KABQ 031854
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1154 AM MST Sun Dec 3 2017

NMZ513>515-040300-
/O.CON.KABQ.WI.Y.0044.171204T0100Z-171204T1900Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
1154 AM MST Sun Dec 3 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
MST MONDAY...

* LOCATION...Sangre de Cristo mountain peaks and east slopes.

* WINDS...Sustained westerly winds 25 to 35 mph with gusts to 
  near 50 mph. 

* TIMING...The strongest winds are expected to develop this 
  evening, peak in strength overnight through Monday morning, 
  before gradually diminishing. 

* VISIBILITY...Areas of snow will accompany the strong winds 
  tonight through early Monday morning resulting in reduced 
  visibilities in blowing snow. Snowfall accumulations up to 2 
  or 3 inches will be possible at the highest elevations and 
  west facing slopes. 

* LOCAL IMPACTS...Items such as trash cans, outdoor furniture,
  Christmas decorations and other loose or lightweight outdoor 
  objects may become airborne. Difficult driving conditions can be
  expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
839 
WWUS75 KABQ 040302
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
802 PM MST Sun Dec 3 2017


NMZ513>515-041115-
/O.CON.KABQ.WI.Y.0044.000000T0000Z-171204T1900Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
802 PM MST Sun Dec 3 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST MONDAY...

* LOCATION...Sangre de Cristo mountain peaks and east slopes.

* WINDS...Sustained westerly winds 25 to 35 mph with gusts to 
  near 50 mph. 

* TIMING...The strongest winds are expected to develop overnight
  and peak early Monday morning, before gradually diminishing by
  late morning.

* VISIBILITY...Areas of snow will accompany the strong winds 
  tonight through early Monday morning resulting in reduced 
  visibilities in blowing snow. Snowfall accumulations up to 2 
  or 3 inches will be possible at the highest elevations and 
  west facing slopes. 

* LOCAL IMPACTS...Items such as trash cans, outdoor furniture, 
  Christmas decorations and other loose or lightweight outdoor 
  objects may become airborne. Difficult driving conditions can 
  be expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
145 
WWUS75 KABQ 041011
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
311 AM MST Mon Dec 4 2017

NMZ523-041900-
/O.EXB.KABQ.WI.Y.0044.000000T0000Z-171204T2200Z/
Central Highlands-
311 AM MST Mon Dec 4 2017

...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 3 PM MST this afternoon. 

* LOCATION...Central highlands, including the Highway 285 
  corridor.

* WINDS...Sustained westerly winds 25 to 35 mph with gusts to 
  near 50 mph.

* TIMING...The strongest winds are expected to peak by late
  morning, before gradually diminishing during the afternoon. 

* VISIBILITY...No visibility impacts are expected.

* LOCAL IMPACTS...Items such as trash cans, outdoor furniture,
  Christmas decorations and other loose or lightweight outdoor
  objects may become airborne. Difficult driving conditions can 
  be expected for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts 
of wind may cause you to lose control of your vehicle. Extra 
attention should be given to cross winds.

&&

$$

NMZ513>515-041900-
/O.EXT.KABQ.WI.Y.0044.000000T0000Z-171204T2200Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
311 AM MST Mon Dec 4 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

* LOCATION...Sangre de Cristo mountain peaks and east slopes,
  including the State Highway 434, 442 and 522 corridors.

* WINDS...Sustained westerly winds 25 to 35 mph with gusts to 
  near 50 mph. 

* TIMING...The strongest winds are expected to peak by late
  morning, before gradually diminishing during the afternoon. 

* VISIBILITY...Areas of light snow may accompany the strong winds
  resulting in reduced visibilities in blowing snow. 

* LOCAL IMPACTS...Items such as trash cans, outdoor furniture, 
  Christmas decorations and other loose or lightweight outdoor 
  objects may become airborne. Difficult driving conditions can 
  be expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts 
of wind may cause you to lose control of your vehicle. Extra 
attention should be given to cross winds.

&&

$$

DPorter/52
381 
WWUS75 KABQ 041827
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1127 AM MST Mon Dec 4 2017

NMZ513>515-523-042200-
/O.CON.KABQ.WI.Y.0044.000000T0000Z-171204T2200Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
1127 AM MST Mon Dec 4 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* LOCATION...Sangre de Cristo mountain peaks and east slopes,
  including the State Highway 434, 442 and 522 corridors, and
  the Central Highlands. 

* WINDS...Sustained westerly winds 25 to 35 mph with gusts to 
  near 50 mph. 

* TIMING...The strongest winds are expected to peak by late 
  morning, before gradually diminishing during the afternoon. 

* VISIBILITY...Areas of light snow may accompany the strong 
  winds resulting in reduced visibilities in blowing snow. 

* LOCAL IMPACTS...Items such as trash cans, outdoor furniture, 
  Christmas decorations and other loose or lightweight outdoor 
  objects may become airborne. Difficult driving conditions can 
  be expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
194 
WWUS75 KABQ 042201
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
301 PM MST Mon Dec 4 2017

NMZ513>515-523-042315-
/O.EXP.KABQ.WI.Y.0044.000000T0000Z-171204T2200Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
301 PM MST Mon Dec 4 2017

...WIND ADVISORY HAS EXPIRED...

Winds have subsided below advisory levels and not expected to
increase the remainder of the day. Therefore, the wind advisory
has been allowed to expire. 

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 3, 3:22 AM MST, 27 minutes earlier.

Area forecast discussion, Dec 3, 3:22 AM MST, 27 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
322 AM MST Sun Dec 3 2017

.SYNOPSIS...
A cold Pacific storm system developing south over the Intermountain
Region will drive a potent cold front into northwest New Mexico late
tonight and the remainder of the area on Monday. Preceding the cold
front, expect one last day of unseasonably warm temperatures as winds
steadily ramp up this afternoon especially across the northern
mountains and northeast. A bout of stronger winds will accompany the
cold front at lower elevations with a longer duration of windy
conditions expected in the northern mountains, east slopes of the
central mountain chain and northeast. Daytime highs both Tuesday and
Wednesday will be below seasonal normals and nighttime lows in the
single digits and teens can be expected for many locales Tuesday
night. A few inches of snow may accumulate in the northern mountains
through early Monday. Otherwise, precipitation chances will remain
low.

&&

.DISCUSSION...

...STRONG COLD FRONT TO ARRIVE LATE TONIGHT INTO MONDAY...

Main challenges in short term are timing/impact of a strong cold front
tonight into Monday, PoP placement/snowfall totals for the northern
high terrain and southward extent of light upslope precip east of the
central mountain chain Monday night into early Tuesday.

A significant change in air mass expected beginning across our far
northwest zones late tonight and the remainder of the area Monday
into Monday evening. Preceding the cold front, one last day of
unseasonably warm temperatures as westerly winds aloft steadily
increase and a lee side surface trough deepens. Windiest conditions
this afternoon will be across the northern mountains and northeast
quarter. A bout of stronger winds will accompany frontal passage at
lower elevations with longer duration, high impact winds expected in
the northern mountains, east slopes of the central mountain chain and
northeast.

As for precip/snowfall... not going to be a widespread precip event
by any stretch, but high elevations of the NW/NC could easily receive
2-4 inch snowfalls tonight with isolated higher amounts in westerly
flow- favored locales near the NM/CO line to include the Tusas and
highest west-facing slopes of the Sangres. Curiously,the latest HREF
shows localized snowfall totals closer to the 6-10 inch range. So
there is some upside given the magnitude of forcing along the
incoming baroclinic zone. Increasing large- scale ascent evidenced
by nice expansion of colder cloud tops north/northwest of the Four
Corners combined with increasingly favorable orographics will yield
areas of snow across the NW later today. Unfortunately, the window
for precipitation looks to close fairly abruptly after midday Monday
with only . Developing low level upslope flow could also result in
patchy light precip east of the central mountain chain Monday night
into Tuesday morning but models have really backed off on this
scenario.

Increased sky cover across our southern tier of zones for late
Tuesday through Wednesday as WAA above the southwestern periphery of
the dome of colder air could be more of a player than previously
expected. However, models continue to struggle with how far north and
west a hang back low pressure system develops just offshore central
CA that will subsequently affect where the axis of the moist sub-
tropical air stream sets up to our south and southwest. And minor
differences north or south will have important implications on the
QPF forecast. Otherwise, incredibly amplified/high latitude blocking
upper air pattern to dominate during this period with the 00Z ECMWF
suggesting a difficult-to-time shortwave clipping northeast NM Wed or
Wed night in the northerly flow aloft. Beginning Thursday and
through the remainder of the period, medium range guidance in good
agreement that dry north- northwest flow will dominate as the mean
ridge axis gradually shifts eastward. This will translate to a dry
forecast and day to day warming with highs Friday and the weekend
back to several degrees above normal. KJ

&&

.FIRE WEATHER...
Surface low pressure will deepen over southeastern Colorado today as
stronger winds aloft approach from the west. Marginal critical fire
weather conditions are possible for a couple hours over parts of the
northeast plains by mid day. Temperatures will be close to record
highs across much of central and eastern NM. Ventilation will be
excellent all areas with deeper mixing today. Winds will continue
increasing over the high terrain of northern NM tonight where gusts
near 45 mph are expected. Temps tonight will stay well above normal.

A dynamic day is still projected for Monday as a strong cold front
plows through NM. Strong west/southwest flow over northeastern NM
ahead of the front will allow for a period of critical fire weather
conditions, however cold advection and increasing stability through
the day will mitigate the need for red flag warnings. Exceptionally
dry northwest flow behind the cold front will force dewpoints into
the single digits through Tuesday morning. Ventilation Monday will
deteriorate throughout the day from northwest to southeast.

Weaker flow aloft Tuesday will favor widespread poor ventilation.
Temperatures will be below normal for the entire area for the first
time in two weeks. Thick high cloud cover will also stream over the
area however surface dewpoints will remain in the 20-25% range.
Overnight recoveries will only be fair to good for most of the area
Tuesday night.

Guidance is trending slightly wetter over southern parts of the
forecast area as a weak perturbation shifts eastward along the
U.S./Mexico border. Precip is not likely to spread far enough north
to impact our area however thick cloud cover could continue into
Wednesday. Temps will remain below normal with minimum humidity in
the 20-25% range once again. Ventilation will remain poor all areas.

Guyer

&&

.AVIATION...
06Z TAF CYCLE
Mid-level clouds associated with a weak upper-level low over far
northern Mexico will continue to spread from southwest to northeast
over the southern two-thirds of NM tonight. The mid clouds will
gradually shift east out of the state Sunday afternoon with high
clouds moving in once again from the northwest thereafter. A
strengthening lee surface trough will result in gusty southwest winds
at KLVS and KTCC beginning late Sunday morning and continuing
through the afternoon. Southwest winds will also develop at KSAF and
KGUP during the early afternoon. Winds will subside around sunset at
KGUP and KSAF but remain moderate at KLVS and KTCC through Sunday
night.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  62  25  41  12 /   0   5   0   0
Dulce...........................  56  24  40  11 /  10  30   5   0
Cuba............................  56  26  38  13 /   0  10   5   5
Gallup..........................  60  23  40   6 /   0   0   0   0
El Morro........................  59  24  45   6 /   0   5   5   0
Grants..........................  62  28  45   9 /   0   0   0   0
Quemado.........................  60  33  47  17 /   0   0   5   0
Glenwood........................  67  39  61  32 /   0   0   0   0
Chama...........................  52  22  35  10 /  20  40   5   5
Los Alamos......................  57  35  43  20 /   0   5   0   5
Pecos...........................  57  34  44  16 /   0   5   0   5
Cerro/Questa....................  52  28  38  12 /   5  20   5   5
Red River.......................  43  25  30   5 /   5  30  10  10
Angel Fire......................  49  25  36  -7 /   0  20  10  10
Taos............................  56  26  41   5 /   0  10   0   5
Mora............................  57  33  43   9 /   0   5   0  10
Espanola........................  62  35  47  15 /   0   5   0   5
Santa Fe........................  58  34  43  18 /   0   0   0   5
Santa Fe Airport................  61  33  45  15 /   0   0   0   5
Albuquerque Foothills...........  63  40  47  26 /   0   0   5   0
Albuquerque Heights.............  64  39  49  27 /   0   0   0   0
Albuquerque Valley..............  66  37  50  24 /   0   0   0   0
Albuquerque West Mesa...........  64  38  49  25 /   0   0   0   0
Los Lunas.......................  66  34  52  21 /   0   0   0   0
Rio Rancho......................  64  38  49  23 /   0   0   0   0
Socorro.........................  68  38  58  27 /   0   0   0   0
Sandia Park/Cedar Crest.........  60  34  45  14 /   0   5   5   0
Tijeras.........................  59  35  46  16 /   0   0   5   0
Moriarty/Estancia...............  63  35  47  10 /   0   0   0  10
Clines Corners..................  61  34  45  15 /   0   0   0  10
Gran Quivira....................  62  37  52  22 /   0   0   0  10
Carrizozo.......................  65  42  58  29 /   0   0   0   5
Ruidoso.........................  64  40  55  23 /   0   0   0   5
Capulin.........................  64  34  46   7 /   0   0   0  10
Raton...........................  66  33  47  11 /   0   0   0  10
Springer........................  66  36  52  14 /   0   0   0  10
Las Vegas.......................  63  37  47  13 /   0   0   0  10
Clayton.........................  72  40  52  19 /   0   0   0  10
Roy.............................  69  36  52  16 /   0   0   0  10
Conchas.........................  73  44  60  24 /   0   0   0   5
Santa Rosa......................  71  41  57  23 /   0   0   0  10
Tucumcari.......................  76  45  62  22 /   0   0   0   5
Clovis..........................  72  42  62  24 /   0   0   0   5
Portales........................  73  44  64  25 /   0   0   0   5
Fort Sumner.....................  71  42  62  24 /   0   0   0   5
Roswell.........................  75  43  70  32 /   0   0   0   5
Picacho.........................  71  45  65  29 /   0   0   0   5
Elk.............................  67  43  61  27 /   0   0   0  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 6 PM this evening to noon MST Monday for the
following zones... NMZ513>515.

&&

41
Hazardous weather outlook, Dec 2, 4:34 AM MST, 23 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
434 AM MST Sat Dec 2 2017

NMZ501>540-031200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
434 AM MST Sat Dec 2 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong westerly winds preceding a potent cold front will impact parts
of northern New Mexico Sunday night. Gusts up to around 50 mph are
expected for the northern high terrain, east slopes of the Sangre de
Cristo and portions of the central and northeast highlands.

The incoming cold front will usher in the coldest temperatures of the
season beginning in the Four Corners region late Sunday night and
areawide Monday. Two consecutive days of below average daytime highs
are expected Tuesday and Wednesday. A few inches of snow may
accumulate in the Sangre de Cristo Mountains and Northeast Highlands
Monday night and there is the potential for very light snowfall
amounts farther south that may briefly impact travel.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report hazardous weather through the
National Weather Service Albuquerque web site at weather.gov/abq or
by calling 1.888.386.7637. You can also submit storm reports and
photos on our Facebook page or via Twitter using the hashtag nmwx.

41

Nearby

Wind Advisories in New Mexico, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.